Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 191, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 9, 2000, 10:42 PM CDT for Breckinridge County, Meade County, Kentucky. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 10:42 PM CDT (03:42 UTC)
- Expired
- Aug 9, 2000, 11:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Breckinridge County, KY, Meade County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 11:10 PM CDT | Thunderstorm Wind 60 E | Brandenburg, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3405 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 100342 SVRSDF KYC027-163-100430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1042 PM CDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY SOUTHERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 1130 PM CDT(1230 AM EDT) * AT 1141 PM EDT(1041 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM EKRON TO CLOVERPORT...OR FROM 29 MILES SOUTHWEST OF LOUISVILLE TO 53 MILES SOUTHWEST OF LOUISVILLE...MOVING SOUTH AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WEBSTER AROUND 1055 PM CDT CLOVERPORT...GARRETT...GUSTON...IRVINGTON AROUND 1100 PM CDT BIG SPRING...CUSTER...FLAHERTY...GARFIELD AROUND 1115 PM CDT THIS IS A DANGEROUS LINE OF STORMS...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:45 PM CDT, 8 hours 57 minutes earlier.
Area forecast discussion, Aug 9, 1:45 PM CDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT WED AUG 9 2000 SATELLITE PICTURES STILL INDICATE A WEAK BOUNDARY ACROSS NORTH CENTRAL KENTUCKY FROM MORNING STORMS OVER CENTRAL INDIANA AND OHIO. HOWEVER THE ATMOSPHERE REMAINS CAPPED AS INDICATED BY NO CU THIS AFTERNOON. THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG A COLD FRONT LOCATED OVER CENTRAL INDIANA AND NORTHERN OHIO. THESE STORMS MAY AFFECT OUR COUNTY FORECAST AREA OVERNIGHT. ALL MODELS INDICATE THAT THE FRONT WILL MOVE INTO KENTUCKY OVERNIGHT AND SOUTH OF THE STATE BY THURSDAY AFTERNOON. UPPER LEVEL SUPPORT WILL BE NON-EXISTENT OVER OUR AREA BUT THE FRONTAL BOUNDARY SHOULD HELP FOCUS SOME STORMS OVERNIGHT. WE WILL CONTINUE TO MENTION MORNING STORMS OVER THE NORTH AND SLIGHTLY LONGER OVER THE SOUTH AS THE FRONT MAY BRIEFLY STALL ALONG THE KENTUCKY AND TENNESSEE BORDER. AT THE PRESENT TIME FRIDAY AND THE WEEKEND LOOKS TO BE DRY AND LESS HUMID. .SDF... JA
In the hours before
Local storm report, Aug 9, 9:09 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1009 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM 2 NE CARLISLE KY WIND DAMAGE
08/09/00 NICHOLAS TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0955 PM GEORGETOWN KY 1.75 INCH HAIL
08/09/00 SCOTT REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Aug 9, 9:22 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1022 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM FRANKFORT KY WIND DAMAGE
08/09/00 FRANKLIN TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Aug 9, 9:27 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1027 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM MIDWAY KY WIND DAMAGE
08/09/00 WOODFORD TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Aug 9, 9:34 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1034 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM LEXINGTON KY WIND DAMAGE
08/09/00 FAYETTE TREES DOWN ALL ACROSS
THE CITY. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Aug 9, 9:41 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1041 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM SHELBYVILLE KY .75 INCH HAIL
08/09/00 SHELBY REPORTED BY STORM
SPOTTER.
1035 PM BAGDAD KY 60 MPH TSTM GUST
08/09/00 SHELBY REPORTED BY STORM
SPOTTER.Local storm report, Aug 9, 10:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1133 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 PM TAYLORSVILLE KY .75 INCH HAIL
08/09/00 SPENCER REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:02 PM CDT | Severe Thunderstorm Warning | LMK | Harrison | 43 min |
| Aug 9, 8:16 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 44 min |
| Aug 9, 8:27 PM CDT | Severe Thunderstorm Warning | LMK | Scott | 48 min |
| Aug 9, 8:32 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 43 min |
| Aug 9, 8:55 PM CDT | Tornado Warning | LMK | Henry | 35 min |
| Aug 9, 8:59 PM CDT | Severe Thunderstorm Warning | LMK | Franklin, Woodford | 31 min |
| Aug 9, 9:09 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Fayette | 36 min |
| Aug 9, 9:19 PM CDT | Severe Thunderstorm Warning | LMK | Shelby | 41 min |
| Aug 9, 9:56 PM CDT | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 34 min |
| Aug 9, 10:17 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt | 28 min |
| Aug 9, 10:43 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson | 62 min |
| Aug 9, 11:33 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 42 min |
| Aug 9, 11:42 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 33 min |
| Aug 9, 11:47 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 28 min |
| Aug 10, 1:40 AM CDT | Severe Thunderstorm Warning | LMK | Metcalfe | 35 min |
| Aug 10, 2:30 AM CDT | Flash Flood Warning | LMK | Hardin, Larue | 3 hr |
| Aug 10, 3:49 AM CDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.